Alert archive / Tennessee / Tornado Warnings in 2010

Tornado Warning 26, NWS Nashville, TN

May 1, 2010Giles County, Marshall County, Tennessee

NWS Nashville, TN issued this tornado warning at May 1, 2010, 5:11 PM CDT for Giles County, Marshall County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 1, 2010, 5:11 PM CDT (22:11 UTC)
Expired
May 1, 2010, 5:45 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Giles County, TN, Marshall County, TN

The radar

The Northeast Alabama radar (KHTX), 75 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 1, 5:18 PM CDTTSTM WND DMG6 Ne Pulaski, TN10 TO 12 TREES WERE UPROOTED BY STRAIGHT LINE WINDS ACROSS THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 1, 9:52 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2010-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2010-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

613 
WFUS54 KOHX 012211
TOROHX
TNC055-117-012245-
/O.NEW.KOHX.TO.W.0026.100501T2211Z-100501T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT SAT MAY 1 2010

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN MARSHALL COUNTY IN MIDDLE TENNESSEE...
  CENTRAL GILES COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES
  SOUTHWEST OF LEWISBURG...OR 6 MILES NORTHEAST OF PULASKI...MOVING
  NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF LEWISBURG BY 530 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

&&

LAT...LON 3530 8709 3551 8670 3545 8665 3543 8665
      3540 8662 3538 8662 3537 8659 3534 8660
      3532 8664 3532 8667 3527 8673 3527 8681
      3522 8681 3514 8697
TIME...MOT...LOC 2211Z 239DEG 35KT 3527 8693

$$

ROSE
1 follow-up statement
468 
WWUS54 KOHX 012224
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
524 PM CDT SAT MAY 1 2010

TNC055-117-012245-
/O.CON.KOHX.TO.W.0026.000000T0000Z-100501T2245Z/
MARSHALL TN-GILES TN-
524 PM CDT SAT MAY 1 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR EAST
CENTRAL GILES AND SOUTHERN MARSHALL COUNTIES...

AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR CORNERSVILLE...OR
11 MILES SOUTH OF LEWISBURG...MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

&&

LAT...LON 3533 8695 3548 8667 3540 8662 3538 8662
      3537 8659 3534 8660 3532 8664 3532 8667
      3527 8673 3527 8681 3522 8681 3520 8685
TIME...MOT...LOC 2224Z 239DEG 35KT 3530 8680

$$

ROSE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at May 1, 3:52 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 1, 3:52 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
352 PM CDT SAT MAY 1 2010

.MESOSCALE UPDATE...
TOR WATCH #124 EXTENDED FOR A COUPLE OF HOURS IN SOUTH AND EAST
MID TN...WITH NOT SPC WATCH REPLACEMENT AT THIS TIME.

TOR WATCH #124 CANCELLED FOR BENTON...CHEATHAM...DAVIDSON...DICKSON...
AND HUMPHREYS COUNTIES OF MID TN.

&&

.HYDROLOGY...
FLASH FLOOD WATCH REPLACED WITH AREAL FLOOD WARNING ACROSS
NORTHWEST MIDDLE TENNESSEE. WARNING EXTENDS SOUTH INTO DAVIDSON...
WILLIAMSON...MAURY...LEWIS..AND PERRY COUNTIES OF MID TN.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH SOUTH AND EAST MIDDLE TENNESSEE THROUGH SUNDAY
NIGHT. AREA FLOOD WARNING NORTHWEST MIDDLE TENNESSEE.

&&

04
Hazardous weather outlook, May 1, 11:59 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 AM CDT SAT MAY 1 2010

TNZ005>010-022>031-056>064-075-077-093>095-021030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
1159 AM CDT SAT MAY 1 2010

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOW
MOVING COLD FRONT. THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WITH
FLASH FLOODING WEST OF INTERSTATE 24.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE
SUNDAY AND INTO EARLY MONDAY.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

TNZ011-032>034-065-066-078>080-021030-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
1159 AM CDT SAT MAY 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT AHEAD OF A SLOW
MOVING COLD FRONT. MINOR FLOODING AND OR FLASH FLOODING MAY OCCUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE THREAT OF MORE SEVERE THUNDERSTORMS AND FLOODING WILL CONTINUE
SUNDAY AND INTO EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

04

In the hours before

Local storm report, May 1, 4:03 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     FLOOD            1 E FRANKLIN            35.93N 86.82W
05/01/2010                   WILLIAMSON         TN   TRAINED SPOTTER

            SMALL CREEK OVERFLOWING HIGHWAY 96 AT YORKTOWN
            SUBDIVISION...LOCATED BETWEEN FRANKLIN AND INTERSTATE 65.
            WATER DEPTH ABOUT 3 INCHES ON ROADWAY.

&&

HSTEIGER
Local storm report, May 1, 4:24 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
424 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FLOOD            LAWRENCEBURG            35.25N 87.34W
05/01/2010                   LAWRENCE           TN   EMERGENCY MNGR

            FLOODING REPORTED IN THE CITY OF LAWRENCEBURG AND JUST
            SOUTHWEST OF LAWRENCEBURG.

&&

HSTEIGER
Local storm report, May 1, 4:37 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     FLOOD            4 SW BELLE MEADE        36.06N 86.91W
05/01/2010                   DAVIDSON           TN   TRAINED SPOTTER

            WATER RUNNING OVER OLD HARDING PIKE FROM THE HARPETH
            RIVER NEAR MORTON MILL ROAD. ROADWAY STILL PASSABLE AT
            THIS TIME.

&&

STEIGERWALDT
Local storm report, May 1, 4:41 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
441 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     FUNNEL CLOUD     TULLAHOMA               35.37N 86.22W
05/01/2010                   COFFEE             TN   TRAINED SPOTTER

&&

STEIGERWALDT
Local storm report, May 1, 4:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
456 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     LORETTO                 35.08N 87.44W
05/01/2010                   LAWRENCE           TN   EMERGENCY MNGR

            POWER POLLS AND POWER LINES DOWN AT LORETTO...WITH TREE
            DAMAGE EXTENDING FROM LORETTO TO LEOMA.

&&

STEIGERWALDT
Local storm report, May 1, 5:09 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
509 PM CDT SAT MAY 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0451 PM     HEAVY RAIN       7 SE CARTHAGE           36.19N 85.85W
05/01/2010  E0.00 INCH       SMITH              TN   TRAINED SPOTTER

            ON HIGHWAY 53 NEAR CHESTNUT MOUND...HILLSIDE GAVE WAY DUE
            TO HEAVY RAIN AND BLOCKING ONE HALF OF THE HIGHWAY.

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 10:47 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis28 min
May 1, 2:58 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Stewart62 min
May 1, 3:05 AM CDTTornado WarningOHXStewart25 min
May 1, 3:21 AM CDTSevere Thunderstorm WarningOHXBenton, Houston, Humphreys39 min
May 1, 3:37 AM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart38 min
May 1, 4:02 AM CDTSevere Thunderstorm WarningOHXBenton, Dickson, Houston, Humphreys, Perry58 min
May 1, 4:11 AM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson34 min
May 1, 5:30 AM CDTSevere Thunderstorm WarningOHXBenton, Humphreys45 min
May 1, 7:19 AM CDTSevere Thunderstorm WarningOHXMaury, Williamson26 min
May 1, 8:21 AM CDTFlash Flood WarningOHXBenton, Dickson, Hickman, Humphreys, Perry8 hr
May 1, 9:50 AM CDTAreal Flood AdvisoryOHXCannon, Cheatham, Davidson, DeKalb, Dickson, Hickman and 5 more6 hr
May 1, 10:26 AM CDTFlash Flood WarningOHXMaury6 hr
May 1, 10:35 AM CDTFlash Flood WarningOHXWilliamson6 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXCheatham4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXDavidson, Williamson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXWilliamson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXMontgomery, Robertson4 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXMontgomery11 hr
May 1, 11:02 AM CDTRiver Flood WatchOHXPerry4 hr
May 1, 12:18 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson27 min
May 1, 12:39 PM CDTRiver Flood WarningOHXDavidson43 hr
May 1, 12:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson34 min
May 1, 1:08 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner37 min
May 1, 1:38 PM CDTTornado WarningOHXMaury, Williamson22 min
May 1, 2:13 PM CDTTornado WarningOHXRutherford, Williamson32 min
May 1, 2:44 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Wilson31 min
May 1, 3:10 PM CDTRiver Flood WarningOHXPerry4 days
May 1, 3:10 PM CDTRiver Flood WarningOHXCheatham3 days
May 1, 3:10 PM CDTRiver Flood WarningOHXDavidson, Williamson62 hr
May 1, 3:10 PM CDTRiver Flood WarningOHXWilliamson54 hr
May 1, 3:10 PM CDTRiver Flood WarningOHXMontgomery, Robertson4 days
May 1, 3:10 PM CDTRiver Flood WarningOHXHumphreys4 days
May 1, 3:12 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam48 min
May 1, 3:17 PM CDTAreal Flood WarningOHXBenton, Cheatham, Davidson, DeKalb, Dickson, Hickman and 16 more24 hr
May 1, 3:18 PM CDTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson27 min
May 1, 3:43 PM CDTRiver Flood WarningOHXDavidson40 hr
May 1, 3:43 PM CDTSevere Thunderstorm WarningOHXLawrence, Wayne32 min
May 1, 4:16 PM CDTTornado WarningOHXLawrence29 min
May 1, 4:22 PM CDTFlash Flood WarningOHXLawrence3 hr
May 1, 4:36 PM CDTSevere Thunderstorm WarningOHXDeKalb, Warren, White24 min
May 1, 4:41 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren34 min
May 1, 4:44 PM CDTSevere Thunderstorm WarningOHXGiles31 min
May 1, 4:47 PM CDTTornado WarningOHXCoffee28 min
May 1, 4:52 PM CDTTornado WarningOHXGiles, Lawrence, Marshall23 min
May 1, 5:04 PM CDTSevere Thunderstorm WarningOHXCumberland, White26 min
May 1, 5:19 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee26 min
May 1, 5:30 PM CDTSevere Thunderstorm WarningOHXCumberland30 min
May 1, 5:35 PM CDTAreal Flood WarningOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 20 more24 hr
May 1, 5:45 PM CDTTornado WarningOHXCoffee, Grundy, Warren30 min
May 1, 6:02 PM CDTTornado WarningOHXCoffee, Grundy28 min
May 1, 6:08 PM CDTTornado WarningOHXBedford, Coffee22 min

Nearby

Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.